This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
In our article we reported a case of what we believe to be tissue slough due to metaraminol extravasation under the skin. We have made extensive use of this drug in the past for hypotension of various causes and intend to continue to do so in the future. We had no intention of implying any danger by subcutaneous or intramuscular administration except, as we have stated, in patients with severe vascular insufficiency. We believe as stated in our article that "it does seem logical that any potent vasoconstrictor drug, when used in the presence of arterial insufficiency, is a potential cause of tissue necrosis." For this reason we believe that in the presence of vascular insufficiency all precautions against tissue damage should be taken.The above comment was referred to the authors of the article cited, and the following reply has been submitted.
Dorney ER. TISSUE NECROSIS-Reply. JAMA. 1959;171(13):1868. doi:10.1001/jama.1959.03010310100027
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: